MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation; a product analysis is unavailable.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the tip was damaged shortly after he began using it.There was no impact to the patient, and a new blade was opened to continue the fess procedure.
 
Additional Manufacturer Narrative
One opened sample of part number 1884012, from lot number 0214982801 was received for analysis.Visually, there was gouging at the inner and outer assembly distal tips which would have resulted in the reported event.The inner assembly spun, but had a gravely feel, and the outer assembly cutting teeth were bent outward at the points only (the very tip).There was no evidence of improper manufacturing and therefore has been ruled out as a likely cause.There was no allegation of a defect prior to use, and although misuse cannot be ruled out as a potential cause, the information more likely indicates the blade inadvertently came in to contact with an inappropriate material.The ifu states ¿the ipc system is a powered microdebrider, drill and saw system that will remove soft tissue, hard tissue and bone during surgical procedures.¿ while bone is considered a relatively hard substance, contact with a surgical tool, scalpel, scope, or other metal device would result in such damage.There was an out of specification condition identified as it relates to the complaint (due to physical damage).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7836115
Report Number1045254-2018-00405
Device Sequence Number19252225
Product Code EQJ
UDI-Device Identifier00681490047531
UDI-Public00681490047531
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2024
Device Model Number1884012
Device Catalogue Number1884012
Device Lot Number0214982801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1